Text Size
Smaller
Bigger

I need help in tapering my Ativan

answered 08:22 PM EST, Fri January 02, 2015
anonymous anonymous
Hi

I was taking 2mg of lorazepam for months and I start to taper off in July this year, so far the withdrawal was insomnia. now I am down to 0.5mg for 1 and a half month. Tonight I am unable to fall asleep at 0.5mg of lorazepam I do not know why ( I do not know if it is still withdrawal since I have been stable for 1 month or I am addicted to it and I need more to sleep?) )I need to wash off lorazepam since I have to return to work in Feb2015. Please advise

thanks
amy

Dr. Stuart Shipko Says...

My short eBook entitled Xanax Withdrawal http://xanaxwithdrawalbook.com/  has information which is equally appropriate for stopping Ativan, which will be of some help to you as your taper progresses.  There is not a single correct strategy for stopping.  At this dose, some patients are able to stop without further tapering.  Most people will cut down to 0.25 mg before stopping completely.  My approach in tapering is quite flexible, and it is patient driven.  If a dosage cut is too difficult, I support taking small extra dosages or reinstating the last comfortable dose and then trying the taper again later.  If you only have a month before returning to work, then it is likely that you will still be having withdrawal symptoms of some sort at that time.  Over the years I have found that it is not typically necessary to be off of work to stop taking drugs like Ativan.

Good luck to you.

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Jan 02, 2015

Call Now for
Rehab Options
Insurance Accepted
(Except Medicare)

Join Thousands of Readers

who receive our weekly recovery newsletter.

Drug Treatment: Featured Experts
All Experts

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.